Alert archive / North Dakota / Tornado Warnings in 2007
Tornado Warning 11, NWS Bismarck, ND
NWS Bismarck, ND issued this tornado warning at May 25, 2007, 5:22 PM CDT for Sioux County, North Dakota. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2007, 5:22 PM CDT (22:22 UTC)
- Expired
- May 25, 2007, 5:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Sioux County, ND
The radar
The Bismarck radar (KBIS), 67 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 5:26 PM CDT | TORNADO | 7 N Selfridge, ND | BRIEF TOUCHDOWN...NOW LIFTED TO WALL CLOUD. REPORTED BY OFF DUTY NWS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 2:05 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.4 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1317 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KBIS 252223 TORBIS NDC085-252245- /O.NEW.KBIS.TO.W.0011.070525T2222Z-070525T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BISMARCK ND 522 PM CDT FRI MAY 25 2007 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * TORNADO WARNING FOR... CENTRAL SIOUX COUNTY IN SOUTH CENTRAL NORTH DAKOTA... * UNTIL 545 PM CDT * AT 522 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A FUNNEL CLOUD 7 MILES NORTH OF SELFRIDGE...OR ABOUT 46 MILES SOUTH OF BISMARCK...MOVING NORTHEAST AT 25 MPH. * THE TORNADO WILL BE NEAR... RURAL NORTHERN SIOUX COUNTY THROUGH 545 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4615 10120 4605 10093 4629 10073 4632 10096 $$ CJS/HW
2 follow-up statements
000 WWUS53 KBIS 252233 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 531 PM CDT FRI MAY 25 2007 NDC085-252245- /O.CON.KBIS.TO.W.0011.000000T0000Z-070525T2245Z/ SIOUX ND- 531 PM CDT FRI MAY 25 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR CENTRAL SIOUX COUNTY... AT 526 PM CDT...SKYWARN SPOTTERS REPORTED A TORNADO. THIS TORNADO WAS LOCATED 7 MILES NORTH OF SELFRIDGE. THE TORNADO HAS NOW LIFTED BUT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT ANOTHER TORNADO COULD FORM AT ANY TIME. THE STORM WAS MOVING NORTH AT 20 MPH. THE TORNADO WILL IMPACT... HIGHWAY 6 TO THE NORTH OF SELFRIDGE THROUGH 545 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4615 10120 4605 10093 4629 10073 4632 10096 $$ CS/HW
000 WWUS53 KBIS 252246 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 546 PM CDT FRI MAY 25 2007 NDC085-252256- /O.EXP.KBIS.TO.W.0011.000000T0000Z-070525T2245Z/ SIOUX ND- 546 PM CDT FRI MAY 25 2007 ...THE TORNADO WARNING FOR CENTRAL SIOUX COUNTY EXPIRED AT 545 PM CDT... THE TORNADIC THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT THREAT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR PORTIONS OF SOUTHERN NORTH DAKOTA. LAT...LON 4615 10120 4605 10093 4629 10073 4632 10096 $$ CS/HW
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at May 25, 3:00 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, May 25, 3:00 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT FRI MAY 25 2007 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT... MAIN FORECAST CONCERN IS THE PRECIPITATION FOR TONIGHT. HAVE GENERALLY FOLLOWED THE GFS FOR SATURDAY THROUGH MONDAY. SATELLITE PICTURE SHOWS UPPER LOW IN SOUTH CENTRAL MONTANA WITH ASSOCIATED SURFACE LOW AND FRONT IN WESTERN SOUTH DAKOTA. WARM FRONTAL BOUNDARY EXTENDS EASTWARD THROUGH NORTHERN SOUTH DAKOTA. THUNDERSTORMS DEVELOPING IN THE FAR SOUTHWEST AND SOUTH CENTRAL AT THE PRESENT TIME WHERE SOME SUNSHINE DEVELOPED AFTER THIS MORNINGS SHOWERS. BELIEVE THREAT OF SEVERE WILL BE LIMITED TO THE FAR SOUTH. HOWEVER...EXPECT WIDESPREAD SHOWERS AND SOME THUNDER TONIGHT SPREADING FROM WEST TO EAST. AN INCH OR SO OF QPF POSSIBLE. LOOKS LIKE A SMALLER CHANCE FOR PRECIP ACROSS THE FAR NORTH. GFS CONTINUES A CHANCE FOR A LITTLE SNOW MIXING IN FAR NORTH CENTRAL TOWARD MORNING. SHOWERS SHOULD PUSH EAST OF THE AREA BY NOON ON SATURDAY...THEN FORECAST LOOKS DRY SUNDAY. NEXT UPPER LOW WILL SPREAD SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA STARTING SUNDAY NIGHT AND CONTINUING THROUGH MONDAY NIGHT. NATIONAL GUIDANCE SUGGESTS GFS MAY BE MOVING THIS UPPER LEVEL LOW A LITTLE TO SLOWLY...THEY PREFER ECMWF FORECAST. WITH COOL SURFACE HIGH OVER THE AREA ON SATURDAY...EXPECT HIGHS MAINLY IN THE 50S. TEMPERATURES WILL WARM TO NEAR NORMAL ON SUNDAY IN BETWEEN THE TWO SYSTEMS. GFS FORECASTS A COLD FRONT TO MOVE ACROSS THE CWA ON MONDAY...BUT LATE ENOUGH IN THE DAY THAT HIGHS WILL STILL REACH 65 TO 75. .LONG TERM...TUESDAY THROUGH FRIDAY... IN GENERAL WILL STAY WITH THE PREVIOUS FORECAST WITH ONLY MINOR CHANGES. THE GFS CONTINUES TO DEVELOP A CLOSED UPPER LEVEL LOW OVER THE STATE BY TUESDAY NIGHT...THEN HOLDS IT STATIONARY THROUGH WEDNESDAY NIGHT...EJECTING IT TO THE EAST THURSDAY AND BUILDING A RIDGE OVER THE AREA. THE ECWMF IS MUCH MORE PROGRESSIVE...MOVING A SHORT WAVE TROUGH ACROSS THE AREA AND DEVELOPING THE RIDGE EARLIER. THIS IS THE PREFERRED SOLUTION...AND WILL HOLD ANY CHANCE OF PRECIP TO THE EARLY PART OF THE EXTENDED. TEMPERATURES WILL START COOL...BUT SHOULD WARM TO NORMAL OR ABOVE BY FRIDAY AS THE RIDGE DEVELOPS. && .AVIATION...A LOW PRESSURE SYSTEM IN EASTERN SOUTH DAKOTA WILL SLOWLY EAST TO CENTRAL NORTH SOUTH DAKOTA...THEN NORTHEAST. THE LOW WILL SPREAD SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN NORTH DAKOTA...AND SHOWERS ACROSS THE NORTH. IN ADDITION STRONG SURFACE WINDS CAN BE EXPECTED ACROSS SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA THROUGH 06Z. CEILINGS WILL GENERALLY BE IN THE MARGINAL CATEGORY EARLY TONIGHT...BUT WILL DROP TO IFR CONDITIONS ACROSS THE WEST AND CENTRAL AFTER MIDNIGHT AS THE SURFACE WINDS TURN NORTH TO NORTHWEST. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && JF/TSW
Hazardous weather outlook, May 25, 4:46 AM CDT, 12 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 446 AM CDT FRI MAY 25 2007 NDZ001>005-009>013-017>019-021>023-025-261000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-SHERIDAN-WELLS-FOSTER- 446 AM CDT FRI MAY 25 2007 /346 AM MDT FRI MAY 25 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ020-031>037-040>048-050-051-261000- OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 446 AM CDT FRI MAY 25 2007 /346 AM MDT FRI MAY 25 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT OVER THE SOUTHERN THIRD OF NORTH DAKOTA. AT THIS TIME THE BEST SEVERE THUNDERSTORM POTENTIAL LOOKS TO BE OVER SOUTH DAKOTA...BUT AN ISOLATED SEVERE THUNDERSTORM REMAINS A POSSIBILITY OVER FAR SOUTH CENTRAL NORTH DAKOTA LATER THIS AFTERNOON AND EVENING. STAY TUNED FOR FURTHER UPDATES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS ANOTHER GOOD CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NH
In the hours before
Local storm report, May 25, 4:11 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
411 PM CDT FRI MAY 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM HAIL 8 SW SELFRIDGE 45.96N 101.04W
05/25/2007 E2.00 INCH SIOUX ND NWS EMPLOYEE
&&
HW/CSLocal storm report, May 25, 4:12 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
412 PM CDT FRI MAY 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM FUNNEL CLOUD 8 SW SELFRIDGE 45.96N 101.04W
05/25/2007 SIOUX ND NWS EMPLOYEE
&&
HW/CSLocal storm report, May 25, 4:23 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
423 PM CDT FRI MAY 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM HAIL SELFRIDGE 46.04N 100.92W
05/25/2007 E0.75 INCH SIOUX ND PUBLIC
POSSIBLE FUNNEL
&&
HW/CSLocal storm report, May 25, 4:31 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
431 PM CDT FRI MAY 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL HETTINGER 46.00N 102.63W
05/25/2007 E1.00 INCH ADAMS ND LAW ENFORCEMENT
&&
HW/CSThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 3:01 PM CDT | Severe Thunderstorm Warning | BIS | Sioux | 59 min |
| May 25, 3:33 PM CDT | Tornado Warning | BIS | Sioux | 27 min |
| May 25, 3:58 PM CDT | Tornado Warning | BIS | Sioux | 32 min |
| May 25, 4:03 PM CDT | Severe Thunderstorm Warning | BIS | Grant | 57 min |
| May 25, 4:08 PM CDT | Severe Thunderstorm Warning | BIS | Adams | 52 min |
| May 25, 4:30 PM CDT | Tornado Warning | BIS | Sioux | 30 min |
| May 25, 5:01 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 48 min |
| May 25, 5:20 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 38 min |
Nearby
Tornado Warnings in North Dakota, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.